Increasing methotrexate and decreasing prednisone - NRAS

NRAS
25,833 members29,494 posts

Increasing methotrexate and decreasing prednisone

I’m so reluctant to increase my methotrexate as I have nausea a lot and couldn’t get to work on time one day last week because I felt so terrible. Also hate decreasing the prednisone because pain returns. Doc says by the time my next appointment comes around in two months I will be feeling good. I increase the methotrexate tonight. I’ll check in to let you know how it goes.

PS how do I add a tag after accidentally removing it.

13 Replies
oldestnewest

Well done you for giving it a try. The dose increases are only tiny steps, so you may well feel no different at all in terms of nausea. Drink lots of water, and go to bed early and hopefully everything will be all right.

Prednisalone may make you feel great short term, but it really isn't a good drug to take long term.

4 likes
Reply

Thank you. I get so lost in all this. I really appreciate your response.

Reply

Try not to be too apprehensive. I too have had problems with methotrexate but I found that my system seemed to get used to it, and now it doesn't affect me at all.

2 likes
Reply

So good to hear. Thanks for the support. Much needed.

Reply

I have done this process...its hard but I am coping without the prednisolone now. Its the side effects from the hydroxy, methotrexate and sulfasalazine that i have most difficulty with some good days some bad...but RA has improved slowly but surely. Stay strong and positive 😊 things will get better x

Reply

Thanks, Harvey. We all need encouragement along the way. So good to hear you’ve found improvement, best news! :)

Reply

I've beeb on MTX fir a couple of months now and the side effects are reducing, still some relatively small issues, but improving every week.

Reply

Oh. That’s good news. I hope I follow the same way. Thank you.

Reply

Oh. That’s good news. I hope I follow the same way. Thank you.

Reply

I always see the different medicines like a “choise between Plague or Cholera“. It is different from person to person how we tolerate a medicine.

I hope for you, that you tolerate the Methotrexate. I did nor tolerate in the end (17,5 mg weekly) and i am now out of it. When i was on it i bought some sweets “Preggie Mom”, which is for pregnant womens nausea, but they helped med through my days with nausea. You can buy them in Duane Reade or another drug store.

2 likes
Reply

Thank you, Nikma. I will look for Preggie Mom’s at the drug store. Hope you’ve found something that is working well for you.

Reply

Make sure you take folic acid I now take 6 a week not as it helps a lot. If it doesn't settle switch to jabs as far less likely to cause nausea

1 like
Reply

I am taking the folic acid and she added on biotin. My ankles are swollen do my primary doc gave me a water pill too. I hate swallowing pills.

Thanks, Gillian.

Reply

You may also like...